MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920475
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer complaint reports "during blood sample, presence of air in the connector was observed.This incident is due to the fact that the connector was incorrectly screwed on during insertion of the catheter because the screw thread of the juncture hub had a defect.Thus it was impossible to screw it to the end." it was reported the device was changed.There was no harm or consequence for the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one chronic hemodialysis connector assembly for analysis.The compression cap and compression sleeve were only partially threaded over the threads.A portion of the catheter body was also observed under the compression fitting and was intentionally severed.Signs of use in the form of biological material was observed.Visual analysis of the returned sample revealed that the compression fitting was not fully threaded onto the juncture hub of the connector assembly.The compression sleeve was present underneath the compression fitting and no defects or anomalies were observed with the sleeve.This matches the customer report that this incident occurred as a result of the connector not fully threading onto the catheter due to a defect on the threads.Functional testing (see below) revealed minor difficulty when trying to thread the connector fitting on the assembly.Analysis of the threads from the juncture hub did not reveal any defects or anomalies.Analysis of the threads from the connector fitting revealed a build-up of dried biological material.The biomaterial was removed, and the connector fitting was able to thread onto the juncture hub with little to no difficulty.An attempt to thread the compression fitting onto the juncture hub was performed.Minor difficulty was encountered which prevented the fitting from being attached.A build-up of dried biological material was observed within the threads of the compression fitting.Upon removal of the biomaterial, the fitting was able to thread onto the juncture hub with little to no difficulty.Performed per ifu statement "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The catheter was tested using a pressurized leak tester with the compression sleeve and cap fully threaded on the connector assembly.The returned catheter body was occluded and the lumens were connected to the lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000162 rev.04) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c." the leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed.A device history record review was performed, and a potentially relevant finding was identified.A non-conformance was initiated for batch 13p19j0496 to address the issue of a compression cap damaged/defective; however, further analysis of this finding revealed that the failure mode is different from the issue involved with this complaint.Therefore, it is being concluded that this finding is not relevant.The ifu provided with the kit informs the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The ifu also states, "green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation".The customer report of difficulty threading the catheter compression hub was confirmed through evaluation of the returned device.Visual analysis of the returned sample revealed that the compression fitting was not fully threaded over the juncture hub.This likely contributed to any leaking observed by the customer.Further analysis revealed that the compression fitting was not able to be completely threaded onto the juncture hub due to a build-up of dried biological material.Once the dried biological material was removed, the compression fitting was able to thread onto the juncture hub as intended.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14794173
Report Number9680794-2022-00384
Device Sequence Number14979326
Product Code MSD
UDI-Device Identifier10801902195132
UDI-Public10801902195132
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/29/2024
Device Model NumberIPN920475
Device Catalogue NumberCS-15232-VFE
Device Lot Number13F21J0889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown